Skip to content
My WebMD Sign In, Sign Up
Overwhelmed right now....
avatar
debw216 posted:
Hi everyone.... I am reaching out to my FMily for some help. I dont know what it is, but I am feeling quite overwhelmed. The thing is, that I dont know if its depression due to my situation (brothers house and my health) or am I actually feeling overwhelmed. Just not sure....

I do know that I had to have my Rx's filled yesterday, and that made me all the more depressed!! And I feel that maybe, I should just go off of everything that I am taking. I mean....am I taking too many meds??? Here is a list of everything that I take.... Be warned...the list is long.

Plaquenil 2/day Lupus
Lopressor 2/day High Blood Pressure
Zocor 1/day Chorlestoral
Plavix 1/day TIA's
Dyzide 1/day Water pill
Lyrica 2/day Fibro
Vicodin ES 4/day Pain med
Mobic 1/day "

Abilify 1/day
Zoloft 1/day
Wellbutrin XL 1/day
Trileptal 3/day
Risperdal 2/day

Folic Acid
Reply
 
avatar
debw216 responded:
OMG.... I am even more frustrated now!! It took me 3 times to write this list, because my computer kept locking up...and still this one took me over 30 minutes, and I still couldn't get it done....

Geez.... Ok will try and finish it....again!

Folic Acid 2/day
baby aspirin 1/day
vit D 1/day
vit B12 1/day
and zantac 2/day, because of all the crap that im taking, to begin with!

Whew!! Im just so sick of this.... Oh yeah....forgot the Zyrtec!! (grin)

All of these meds, is enough to drive a person crazy!!

HELP ME PLEASE!

 
avatar
dollbug responded:
Hello Deb.....MiMi in NC.....I just want to say....I think you have a lot on you right now....and I think stress causes us a lot of problems....I would encourage you to somehow find another place to stay....perhaps you can stay with another relative or find a room to rent somewhere....I do not think the situation that you are in is good for you....and until this changes...things will probably not get any better...

I do know now how hard it is for people to get help....as I have tried to assist someone recently...and it is a very very hard and difficult road...this person is mentally challenged though and no family members have offered to help....which is so very sad...I have known this person for a very long time...and I had no idea just how broken the system is for people like this...

Thoughts and prayers are with you.....I wish I could do more...

Take care and good luck..


MiMi
 
avatar
alispazz responded:
Deb

Wow...that is a lot of meds for one person...I looked through the list and wondered if one Dr or several gave you all this....

If not check with your local pharmacist and see if the combination is all wrong... Don't know how the Lopressor affects you but it made DH depressed and crying like a baby..so you might see if that is the problem..one of the weird side effects...several of them had that effect on him...

But you know that your living situation is having some effect on how your mental and emotional well being goes. Try to think of something...anything that might get you out of there...Have you thought of being a live in companion for someone or are you capable of handling that.

Hugs hon...

Ali
Follow your heart and not your dreams..the dreams are from your mind and can lead you astray, the heart never can..SMOLOL Hugs Ali
 
avatar
forgetful88 replied to debw216's response:
I don't know how you take that many pills without puking.

I guess I have to ask, are they helping you?
 
avatar
debw216 replied to alispazz's response:
Hi Ali.... Been on the Lopressor for about 3 yrs now. I see 3 Drs, and yes they all know what I take. I keep a complete list in my purse, and when I go to see one of them, I always update it with each of them.

My PCP, my Rheumy and my physc Dr. I've been taking most of these for quite a few years now....

Its a running joke that I say. "Half of these meds are meant to keep me alive. The other half are meant to keep me sane." LOL....

But I am sick to death of taking them.... Oh yeah, and I am also on a first name basis with my pharmacist.... And he has come to my rescue a number of times when one of the Docs has ordered something that I shouldnt take.

Thanks for the input!

(love and hugs)
D...
 
avatar
Socialwrkr responded:
Ok Deb,

First off, DO NOT JUST GO OFF THESE MEDS!!! You'll end up in the hospital and a lot worse off.

Yes, it does seem like alot, but sadly, many of us with fibro also have other issues. You have the reasons why you are taking some of them listed, and my thought is they are needed for the issues you are dealing with.

You could talk to your primary doctor about the meds and ask if you can go off some slowly and see if you still need them. I "check" my meds periodically with my doctor's help to see if they still help. I went off Cymbalta and didn't even notice, so I didn't need it. But I tried to lower my Neurontin and the pain was severe, so I need it! I only do this with one med at a time so I know what I'm dealing with, and never more than one med every 3 months.

The supplements you are on seem good.

You may be overwhelmed, you have a lot on your plate, you may be going through a bit of a depression ( on top of the normal depression... lol) But that's all ok. It's normal and going to happen. So be easy on yourself, give yourself some time and know you are handling a whole lotta things and doing well.

And, one trick I learned, I have spaced out my prescriptions. Easier on the wallet and not so depressing!!!
Be Gentle on Yourself!!! ~~Aimee
 
avatar
Anjl26 replied to debw216's response:
I just don't see much you can stop easily, maybe the Zyrtec, Zantac and some vitamins. Only you know how much each is helping, or not.

It does seem that you are on quite a few mental health meds. Maybe talk to your doctor to see if there's any way to consolidate but there's no way you should do that on your own.
Being happy doesn't mean everything's perfect. It means you decide to see beyond the imperfections. hugs Sharon
 
avatar
fibroinsd responded:
Hey Deb...more hugs to you. I agree with everyone...talk to your doc....take these all in and show him them...and say...what can we do here?

I decided to get off the meds I was taking...just trying to get the cholesterol and weight down....I talked to my doc. and told her I just wanted to take a break and see how it went. I am now remembering why I started on the meds !!! However, I am not sorry I am trying this. I am trying to find more healthy natural ways to deal with things..

Like everyone else said..tell your doc..you want to start getting off of some of them at least...and maybe you two can work out a plan.

cece
Let's put the fun back in dysfunctional !- Mary Englebright
 
avatar
debw216 replied to Socialwrkr's response:
Thank you to everyone to replied to my post!!

Yes, I will not just go off of my meds without talking first to a Dr. I do know better than that... Thanks Aimee!!

I remember years ago, I used to take Ativan and I took it for almost 3 years. And I wanted to go off of it, so my Doc and I came up with a plan....and it took me almost 2 months to get off of it!! It was horrible...very habit forming...etc.

Sharon, thank you.... I know I take a lot of mental health drugs. The Trileptal is for racing thoughts...my mind just wont shut off. (PTSD) The Risperdal is to keep me calm. I take one in the afternoon and one at night. And that really has taken the place of the ativan. The other 3 drugs has been a trail and error, still.... And the Dr keeps playing with the mgs on each of them, because really nothing has helped me... Although, I don't cry everyday like I use too....

CeCe...thank you too!! You know, I used to be into Alternative Healing....LOL. Yes, I should check more into that... For example, I know that taking garlic pills will help lower my blood pressure. And Fenugreek will help my cholesterol...etc. Guess, I just got too lazy....

Forgetfull88...thank you! I guess they are helping me... I remember though that my BP used to be very low...then all of a sudden, it became extremely high....like, 210/110 high! So, my Doc first started me on Lopressor 1/day and still it was high....so she inceased the dose to 2/day.

But everyone is right, I am just going to have to sit down with my primary and think about what I can do to try and at least taper down, some of these meds.

Again, thank you guys!!

Love and hugs to all....
D...
 
avatar
bmicheau replied to debw216's response:
I am on even more prescription meds and prescription vitamins, and it does get depressing. Fibromyalgia and constant pain is depressing. But really, what you have to do is count your blessings that you don't have something even worse wrong with you and be glad that the meds you are taking are helping you with the conditions you have. Take them and be grateful for them. We have to give ourselves a kick in the butt sometimes and just do what we have to do, even though we are SO tired of doing it. We have to take care of ourselves for the people we love and the people who love us. Tough love.


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
456 of 531 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.